This area is not a substitute for expert advice. Whilst many Mumsnetters have a specialist knowledge of disability, if they post here they are posting as members, not experts. We would always recommend that posters seek advice from properly qualified medical professionals on any health issues that concern them.

Vigabatrin + Epilepsy

(2 Posts)
Tinymrscollings Mon 04-Feb-13 13:53:46

Not sure if this is any help but my son takes Vigabatrin for complex epilepsy. We have been warned about peripheral vision loss but his consultant assured us that it's something they can monitor and not an automatic side effect of the drug. It can happen and if it starts they can reassess his prescription. Our son's seizures have been completely controlled by it and his vision will be assessed regularly to establish if damage is being done. I trust our consultant implicitly and I know she'd only prescribe when the benefit outweighs the risk. It's not a decision we took lightly but it's a gradual effect and worth the risk in our case. Hope that helps a bit.

soverytiredofthis Sat 02-Feb-13 10:13:22

Hi everyone

Just wondered if anyone is on this drug? We are being pushed towards it for our DD but we know there is a 30% chance of loss of field vision.

Any comments much appreiciated as Dr really really started to push usage.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now